Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
153 Doctors are Online

Have sub clinical hypothyroidism. Prescribed Thyronorm. Any side effects?

i am 26 year old woman. Recently diagnosed with sub clinical hypothyroidism (TSH level- 25 with lower range of normal t3 and t4 levels). Since 2 weeks I am taking 'thyronorm (50 mcg). Is any side effect with this medicine?. I am feeling an increase in body weight ( 2 weeks before-62 kg, now-65 kg). Feeling Dizziness also. Please tell the reason...
Asked On : Sat, 20 Apr 2013
Answers:  2 Views:  134
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics
Diabetologist 's  Response
Aug 2012
Hi there.

First of all yours is not a subclinical hypothyroidism, but a full blown hypothyroidism as the TSH level is 25 and the main thyroid hormones are low. Taking thyroid supplement is the only way and there is no side effect at all if taken in appropriate doses. For your current symptoms you will need 4 to 6 weeks minimum to subside. All the symptoms are actually due to increased TSH. So recheck your TSH following 6 weeks. Your doctor will suggest you further adjustment or continuation of the doses. I hope you understand. Take care.
Answered: Sun, 21 Apr 2013
I find this answer helpful
Neurologist Dr. Sandhya Manorenj's  Response
You have clinical hypothyroidism , weight gain and dizziness is secondary to hypothyroidism.This is not the side effect of thyronorm. Your symptoms will be corrected after 2 months of starting of the drugs. TSH level need to be checked after 4-6 weeks .Since your TSH is 25mcg you need still higher dose of thyronorm 75-100mcg. Please consult endocrinologist for dose adjustment.
Answered: Sat, 20 Apr 2013
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor